Accreditation

Heparin recall brings attention to policies

Briefings on Accreditation and Quality, July 1, 2008

This is an excerpt from a member only article. To read the article in its entirety, please login or subscribe to Briefings on Accreditation and Quality.

Editor’s note: This feature explores problematic Joint Commission standards with expert advice from BOJ advisors. This month, Elizabeth Di Giacomo-Geffers, RN, MPH, CNAA, BC, a healthcare consultant in Trabuco Canyon, CA, discusses the recent recall of contaminated heparin doses and its effect on medication management standards.

Anticoagulation drugs have been in the spotlight already in the past year, primarily due to National Patient Safety Goal #3E, which targets the safe use of these drugs.

However, a new problem has emerged: Heparin bottles contaminated with oversulfated chondroitin were found at multiple facilities worldwide, from different suppliers.

This is an excerpt from a member only article. To read the article in its entirety, please login or subscribe to Briefings on Accreditation and Quality.

Comments

0 comments on “Heparin recall brings attention to policies

 

Most Popular